If this is "cotton fever", from the filters used with her drugs, then it would continue with each usage. There has been some association with bacterial colonization ( especially Enterobacter) and toxin release.
As for flank pain- this actually concerns me that rather than a self-limiting temporary condition like "cotton fever", your friend may actually have a bacterial infection. When patients have endocarditis we often hear that they have flank or back pain as a manifestation of their infection. My advice would be that your friend needs to see a doctor, and have a proper evaluation- blood cultures, blood work- including CDC, ESR, chemistry panel, and likely imaging- either a CT scan or an ultrasound of the abdomen.
Always ask if you need clarification/more information.
If I have answered your question, please click the ACCEPT button so I can get credit for my work.
POSITIVE feedback & a BONUS are warmly appreciated. Please note that answers are for information only, do not take the place of an assessment by your doctor,and does not establish a patient-physician relationship.